The authors describe severe lead intoxication in a male patient who swallowed about 20 lead shots by accident. It caused
an acute lead intoxication with highest blood lead reaching about 2.4 fold value of biological exposure limit for
blood lead concentration for occupational exposure (0.97 mg/l), coproporphyrines in urine reaching 30 fold increase
of biological exposure limit (1000 nmol/mmol creatinine), and 5-aminolevulic acid about 2,7 fold increase of biological
limit (35.0 µmol/mmol creatinine). After first dose of chelating antidote (calcium disodium edetate, EDTA) the
patient excreted 9.0 mg of lead in urine during 24 hours. Clinical symptoms and results of examinations led to suspicion
of gastroduodenal ulcer at first. Diagnosis was defined after detailed examination and completing of the patient’s
history. Typical symptoms of intoxication developed – normocytic normochromic anemia and saturnine colics.
Elimination of shots from digestive tract and treatment with 8 doses of antidote led to crucial change and improvement
in the course of one month. The article should serve as an instruction to early recognition of lead intoxication.
lead, intoxication, lead shots.